MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32533
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent an abdominal aortic aneurysm repair on (b)(6) 2019 for an abdominal aortic aneurysm in which the following devices were implanted: zfen-p-2-30-94-r, zfen-d-12-28-76-c, zsle-30-39-zt (left iliac), zsle-20-74-zt (right iliac), and esbe-26-39-zt.A small endoleak was noted and the physician placed the esbe device which resolved the leak.The patient returned for scheduled follow up on (b)(6) 2019 and an endoleak, possible type ii, and the physicians partner suggested possible type ii endoleak via angiogram.A follow up procedure to address the leak was scheduled for (b)(6) 2019.On friday, (b)(6) 2019, the follow up procedure to determine where the endoleak was located could not be determined.As the physician noted this was a brisk endoleak it was decided to re-align the device at the bifurcation.Physician did images with coda balloon to see if overlap leaked but was unsuccessful in determining.A zsle-20-56, lot# 9670741, was deployed in the left iliac but did not stop the leak.The physician then deployed an esbe-30-39-zt- lot# 9888654, a zsle-20-90-zt- lot# 9835111 (right iliac) and a zsle-20-74-zt- lot# 9748250 (left iliac).Did a kissing cota balloon and a final angiogram showed no leak.The patient was discharged to go home the following day, saturday.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Imaging associated with this complaint was received and reviewed by the william cook australia medical director."it appears to be more like a type 3 endoleak.It appears to emanate from the junctional area between the zfen-p and the zfen-d.There seems to be sufficient overlap that it isn¿t a case of imminent graft separation, but it may be due to insufficient balloon dilatation of the zfen-d within the zfen-p.I can¿t see any obvious fault or deficiency in the design or structure of the graft components, and there appears to be plenty of overlap at the junctional area." work order (b)(4) was reviewed and appears complete and correct.The device ifu states: "potential adverse events that may occur and/or require intervention include, but are not limited to: endoleak." "the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up." "after endovascular graft placement, patients should be regularly monitored for perigraft flow, aneurysm growth, patency of vessels accommodated by a fenestration/scallop, or changes in the structure or position of the endovascular graft.At a minimum, annual imaging is recommended, including: 1) abdominal radiographs to examine device integrity (separation between components, stent fracture or barb separation) and 2) contrast and non-contrast ct to examine aneurysm changes, perigraft flow, patency, tortuosity and progressive disease.If renal complications or other factors preclude the use of image contrast media, abdominal radiographs and duplex ultrasound may provide similar information." based on the information provided, the root cause is unknown.It is possible that the endoleak was due to: patient-related factors or procedure related factors.
 
Event or Problem Description
Patient underwent an abdominal aortic aneurysm repair on (b)(6) 2019 for an abdominal aortic aneurysm in which the following devices were implanted: zfen-p-2-30-94-r, zfen-d-12-28-76-c, zsle-30-39-zt (left iliac), zsle-20-74-zt (right iliac), and esbe-26-39-zt.A small endoleak was noted and the physician placed the esbe device which resolved the leak.The patient returned for scheduled follow up on (b)(6) 2019 and an endoleak, possible type ii, and the physicians partner suggested possible type ii endoleak via angiogram.A follow up procedure to address the leak was scheduled for (b)(6) 2019.On friday, (b)(6) 2019, the follow up procedure to determine where the endoleak was located could not be determined.As the physician noted this was a brisk endoleak it was decided to re-align the device at the bifurcation.Physician did images with coda balloon to see if overlap leaked but was unsuccessful in determining.A zsle-20-56, lot# 9670741, was deployed in the left iliac but did not stop the leak.The physician then deployed an esbe-30-39-zt- lot# 9888654, a zsle-20-90-zt- lot# 9835111 (right iliac) and a zsle-20-74-zt- lot# 9748250 (left iliac).Did a kissing cota balloon and a final angiogram showed no leak.The patient was discharged to go home the following day, (b)(6).

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key9132545
Report Number9680654-2019-00039
Device Sequence Number449422
Product Code MIH
UDI-Device Identifier10827002325330
UDI-Public(01)10827002325330(17)220430(10)AC1036635
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberG32533
Device Catalogue NumberZFEN-P-2-30-94-R
Device Lot NumberAC1036635
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date09/29/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR